CaltechAUTHORS
  A Caltech Library Service

First and second kind paraorthogonal polynomials and their zeros

Wong, Manwah Lilian (2007) First and second kind paraorthogonal polynomials and their zeros. Journal of Approximation Theory, 146 (2). pp. 282-293. ISSN 0021-9045. doi:10.1016/j.jat.2006.12.007. https://resolver.caltech.edu/CaltechAUTHORS:20091118-092313714

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20091118-092313714

Abstract

Given a probability measure μ with infinite support on the unit circle ∂D = {z: |z| = 1}, we consider a sequence of paraorthogonal polynomials h_n(z,λ) vanishing at z = λ where λ ∈ ∂D is fixed. We prove that for any fixed z_0 ∉ supp(dμ) distinct from λ, we can find an explicit ρ > 0 independent of n such that either h_n or h_(n+1) (or both) has no zero inside the disk B(z_0,ρ), with the possible exception of λ. Then we introduce paraorthogonal polynomials of the second kind, denoted s_n(z,λ). We prove three results concerning s_n and h_n. First, we prove that zeros of s_n and h_n interlace. Second, for z_0 an isolated point in supp(dμ), we find an explicit radius ρ(over tilde) such that either s_n or s_(n+1) (or both) have no zeros inside B(z_0, ρ(over tilde)). Finally, we prove that for such z_0 we can find an explicit radius such that either h_n or h_(n+1) (or both) has at most one zero inside the ball B(z_0, ρ(over tilde)).


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1016/j.jat.2006.12.007DOIArticle
Additional Information:© 2007 Elsevier B.V. Received 18 May 2006; revised 5 December 2006; accepted 16 December 2006. Communicated by Leonid Golinskii. Available online 12 January 2007. Supported by the Croucher Foundation Scholarship, Hong Kong. I would like to thank Professor Barry Simon for his suggesting this problem, as well as his time for many very helpful discussions and email communications. I would also like to thank Cherie Galvez for her editorial advice as well as her help with LaTeX.
Funders:
Funding AgencyGrant Number
Croucher FoundationUNSPECIFIED
Subject Keywords:paraorthogonal polynomials; second kind paraorthogonal polynomials; interlacing zeros; zeros of consecutive paraorthogonal polynomials
Issue or Number:2
DOI:10.1016/j.jat.2006.12.007
Record Number:CaltechAUTHORS:20091118-092313714
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20091118-092313714
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:16740
Collection:CaltechAUTHORS
Deposited By: Jason Perez
Deposited On:18 Nov 2009 18:57
Last Modified:08 Nov 2021 23:29

Repository Staff Only: item control page